Fri, Sep 27 | M4W 3H7

TORONTO: Ya Amar Dance Intensive w/Lebanese Simon/Melissa Gamal

Please email info@ya-amar.ca for registration. Join me in Moroccan + Algerian workshops in Toronto Sep 27-29
Registration is Closed
TORONTO: Ya Amar Dance Intensive w/Lebanese Simon/Melissa Gamal

Time & Location

Sep 27, 2019, 6:30 PM EDT – Sep 29, 2019, 7:00 PM EDT
M4W 3H7, Toronto, ON M4W 3H7, Canada

About the Event

Presenting the Ya Amar Dance Intensive 2019 line-up! We are extremely excited to welcome Lebanese Simon SAKO and Esraa Warda to Toronto, September 27-29, 2019! Get ready to be completely inspired by these two stars who will be sharing their beautiful cultural dances with us!

***PRICING*** Regular price after Aug 2nd: Saturday + Sunday - $350 CND Full weekend (Fri to Sun)  - $395 CND

Single Day (Saturday OR Sunday): $270 Single workshop: 2 hour - $115 / 2.5 hour - $130 (please add tax to Single Day and Single Workshop when sending. Contact us to confirm total)

***REGISTRATION INFO*** Local/Canadian dancers: Please send payment by e-transfer to info@ya-amar.ca USA/other international dancers: Contact us for payment options

*All prices listed are in Canadian dollars. *All sales are final, all payments/deposits are non-refundable. *Registration is non-transferable. *Venue locations are subject to change at discretion of the organizers. * In the case of a cancelled event, full refunds will be given on workshop fees, minus any transaction fees.

***WORKSHOP SCHEDULE+TOPICS***

FRIDAY SEPTEMBER 27: 7PM-9PM > (2h): Technique Masterclass - The Arabesque w/ Lebanese Simon A timeless movement that prevailed with the evolution of art and among the dancers of the golden era (Tahia Karioka, Samia Gamal, and Nadia Gamal to name a few) to today’s biggest names of oriental dance. A minimum of 16 stylistic arabesque movements are explained with emphasis on correct execution and historical reference, leading into the most modern technique and execution. Simon will explain his process for creating his own series of arabesques appropriately selected for each genre of music (classical oriental, shaabi, baladi, modern).

SATURDAY SEPTEMBER 28: 11AM-1:00PM > Algéroise from Algeria w/ Esraa Warda This workshop will explore the movement of Algéroise, the Andalusian influenced music style from Algeria. Algéroise is a classic traditional style representing the essence of "Alger La Blanche" or "El Behdja" - the port city of Algiers that is distinct in its white colonial architecture bedded across the blue Mediterranean. This dance is feminine, while heavily rhythmic and meditative. Students will learn to dance with thoughtful intention and coordination of "les mouchoirs" in their hands. Students will familiarize themselves with footwork, fundamental movements and establish/continue a relationship with Algéroise rhythms and aesthetic.Please come dressed comfortably. Bring regular fashion scarf and two small handkerchiefs or tissues.

(Lunch break 1-2pm)

2PM-4:30PM > (2.5h) The Dabke -Technique and Choreography w/ Lebanese Simon This class begins with an introduction to Lebanese dabke: the basic 6 count line dance with three combinations of different levels of complexity, and the different rhythm and lyric dialect variations used.  The class continues with dance combinations covering some of the Lebanese folk combinations vs. Palestinian folk combinations and other regions. We will cover the influence of theatre on folklore dance especially in the region of Lebanon

SUNDAY SEPTEMBER 29th 10:00AM-12:00PM > Egyptian style entrance choreography w/ Melissa Gamal Learn an exciting mejance/entrance choreography that is truly Melissa style. Melissa will guide you though the nuances of the music, how to recognize movement and energy changes, and seamlessly execute a stunning entrance!

(Lunch break 12-1pm)

1:00PM-3:00PM > (2h) Chaâbi of Morocco w/ Esraa Warda This workshop will explore the movement of Chaâbi, the "peoples'" music of Morocco. Chaâbi is a dance style that reflects the voice and energy of community - it is high energy, celebratory, and pushes one to release without inhibitions. Commonly with the symbolism of "horses" in its movement, Chaâbi also connects dancers to dance with strength, groundedness, and force - such as a horse.  Students will familiarize themselves with fundamentals of movement and establish/continue a relationship with Moroccan rhythm on the path of becoming musically centered social dancers. Bring regular fashion scarf or Moroccan mozuna belt.

(Dinner break 3-4pm)

4:00PM -6:30PM > (2.5h) Lebanese Pop choreography w/ Lebanese Simon Hot, energizing, sexy, pop-modern choreography to music by one of Lebanon’s hottest singers. Lebanese Simon will be bringing his personal style, sass and most intricate and juicy choreography to the class!

**Unfortunately it was not possible to have a Gala show this time around, but stay tuned for a optional night out...

***VENUE*** To be announced soon

***PRICING*** Regular price after Aug 2nd: Saturday + Sunday - $350 CND Full weekend (Fri to Sun)  - $395 CND Single Day (Saturday OR Sunday): $270 Single workshop: 2 hour - $125 / 2.5 hour - $145

***REGISTRATION INFO*** Local/Canadian dancers: Please send payment by e-transfer to info@ya-amar.ca USA/other international dancers: Contact us for payment options

*All prices listed are in Canadian dollars. *All sales are final, all payments/deposits are non-refundable. *Registration is non-transferable. *Venue locations are subject to change at discretion of the organizers. * In the case of a cancelled event, full refunds will be given on workshop fees, minus any transaction fees.

Registration is Closed

Share This Event

©Esraa Warda 2020. Photo by Robbie Sweeny Cirque Arabesque 2019 San Francisco